Alert archive / Missouri / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 339, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 26, 1996, 1:53 AM CDT for Greene County, Lawrence County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 26, 1996, 1:53 AM CDT (06:53 UTC)
- Expired
- Sep 26, 1996, 2:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Greene County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 18 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 2:18 AM CDT | Hail 0.88 | Ash Grove, MO | |
| Sep 26, 2:25 AM CDT | Thunderstorm Wind | Pierce City, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:02 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 25, 9:02 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 900 PM CDT WED SEP 25 1996 1ST PD FCST PROBLEMS...HOW HVY PCPN AND IF ANY FFA IS NEEDED. EXTENSIVE CLD CVR OVR CWA AND MOST OF CNTRL PART OF THE COUNTRY. SGF 88D HAS SCT -SHRA WITH A FEW EMBEDDED TSRA POSSIBLE...ESPECIALLY EXTREME SW CORNER OF MO. PROFILER DATA SHOWS STG LVL JET AT 8H OVR OK AND INTO MO. CONVECTION OVR WRN KS/OK ASSOCIATED WITH STG TROF AT MIS LVLS WL MOV E BUT THINK ATMOS STABLE ENOUGH THAT MAINLY SHRA ACTIVITY. AFT MIDNIGHT AND INTO THURSDAY IS WHEN SFC LO AND CD FNT HEADS NE INTO MO WITH STG VV...ALSO WITH GD LOW LVL CONVERGENCE AS SHOWN WITH Q-VECTORS. THETA E IS VERY IMPRESSIVE FROM THURSDAY MORNING INTO THURSDAY NIGHT. ATTM DONT FEEL A FFA IS NEEDED...BUT MIDNIGHT SHIFT MIGHT NEED TO SEE HOW PCPN DEVELOPS FOR THE OVR NIGHT HOURS....OTHERWISE NO CHANGES TO 1ST PD FCST. SS
In the hours before
Special weather statement, Sep 25, 10:26 PM CDT, 3 hours 27 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1012 PM CDT WED SEP 25 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...HEAVY RAIN POTENTIAL THURSDAY ACROSS THE REGION... LOW PRESSURE OVER WESTERN OKLAHOMA THIS EVENING WILL MOVE TO NORTHERN MISSOURI BY THURSDAY AFTERNOON WITH THE ASSOCIATED COLD FRONT IN WESTERN MISSOURI. ABUNDANT MOISTURE WILL FLOW INTO THE REGION ON STRONG SOUTHEAST WINDS AND AS A RESULT...HEAVY RAINS WILL BE POSSIBLE ACROSS THE ENTIRE REGION BY THURSDAY MORNING AND INTO THURSDAY EVENING. RAINFALL AMOUNTS IN SOME LOCATION COULD BE OVER THREE INCHES. FOR OVERNIGHT...LIGHT TO MODERATE SHOWER ACTIVITY CAN BE EXPECTED ACROSS THE REGION WITH A FEW THUNDERSTORMS AND THE POTENTIAL OF MORE THUNDERSTORM ACTIVITY BY THURSDAY AFTERNOON. STAY TUNED TO THpIS STATION FOR FURTHER WEATHER UPDATES. AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6AM THURSDAY MORNING. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:02 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Newton | 4 hr |
| Sep 26, 3:56 AM CDT | Flash Flood Warning | SGF | Dade, Dallas, Greene, Polk | 6 hr |
| Sep 26, 3:56 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence, Newton | 6 hr |
| Sep 26, 4:29 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 46 min |
| Sep 26, 5:00 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 45 min |
| Sep 26, 5:09 AM CDT | Severe Thunderstorm Warning | SGF | Christian | 51 min |
| Sep 26, 5:25 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney, Webster | 6 hr |
| Sep 26, 5:25 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Sep 26, 7:12 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 63 min |
| Sep 26, 7:28 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 47 min |
| Sep 26, 7:56 AM CDT | Tornado Warning | SGF | Ozark, Taney | 49 min |
| Sep 26, 8:59 AM CDT | Flash Flood Warning | SGF | Douglas, Wright | 4 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | Barry, Greene, Jasper, Lawrence, Newton | 5 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
| Sep 26, 12:06 PM CDT | Flash Flood Warning | SGF | Polk | 5 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 3 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Oregon | 3 hr |
| Sep 26, 3:45 PM CDT | Flash Flood Warning | SGF | Ozark | 3 hr |
| Sep 26, 5:25 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.